Virginia, 2013Damaging Wind in Virginia, May 11, 2013
May 11, 2013 · NWS RNK · 1 event in 1 county or zone
Instability associated with a weak cold front moving across the Appalachian chain trigger widely scattered strong thunderstorms during the afternoon and evening. Instability was marginal due to an abundance of cloud cover, with surface-based CAPE values holding under 1000 J/kg.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Instability associated with a weak cold front moving across the Appalachian chain trigger widely scattered strong thunderstorms during the afternoon and evening. Instability was marginal due to an abundance of cloud cover, with surface-based CAPE values holding under 1000 J/kg.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at May 11, 3:05 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, May 11, 3:05 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
405 PM EDT SAT MAY 11 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS EVENING...ASSOCIATED WITH
ABUNDANT CLOUD COVER...SHOWERS AND A FEW THUNDERSTORMS. A SECOND
COLD FRONT WILL CROSS THE AREA LATE TONIGHT...LEADING IN MUCH
COLDER AND DRIER AIR. HIGH PRESSURE SETTLES OVER THE AREA FROM
SUNDAY NIGHT THROUGH TUESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 325 PM EDT SATURDAY...
SURFACE COLD FRONT IS CURRENTLY LOCATED FROM CENTRAL WEST VIRGINIA
SOUTHWEST INTO WESTERN KENTUCKY...AND IT WAS MOVING TOWARD THE EAST.
IT IS EXPECTED TO CROSS OUR REGION THIS EVENING. SHOWERS HAVE
DEVELOPED WITHIN THE UNSTABLE AIR IN ADVANCE OF IT. NONE HAVE
DEVELOPED INTO THUNDERSTORMS SO FAR...BUT WE EXPECTED ISOLATED
COVERAGE THROUGH THE LATE AFTERNOON AND EARLY EVENING. THE ARE MOST
PRIMED FOR STORMS IS THE EASTERN PART OF THE REGION WHERE THERE HAS
BEEN THE GREATEST HEATING THROUGH THE DAY. THE STORM PREDICTION
CENTER HAS THE CENTRAL AND EASTERN PARTS OF VIRGINIA OUTLOOKED FOR A
SLIGHT CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING. THE FAR
WESTERN EXTENT OF THIS OUTLOOK INCLUDES
BUCKINGHAM...APPOMATTOX...CHARLOTTE...AND HALIFAX COUNTIES.
HERE...THE STORMS MAY POSE AN INCREASED CHANCE OF HAIL AND/OR
DAMAGING WINDS. PRECIPITATION CHANCES WILL DECREASE FROM WEST TO
EAST THIS EVENING WITH THE PASSAGE OF THE FRONT.
A SECONDARY...REINFORCING COLD FRONT IS EXPECTED TO MOVE INTO AND
THROUGH THE AREA JUST BEFORE SUNRISE SUNDAY. THIS LIMITED MOISTURE
WILL BE ASSOCIATED WITH IT...ENOUGH MAINLY FOR CLOUDS...WITH
ISOLATED SHOWERS ACROSS SOUTHEAST WEST VIRGINIA. WINDS WILL SHIFT
NORTHWEST AND BECOME GUSTY BEHIND THE FRONT...WITH RIDGE TOP GUSTS
ACROSS THE MOUNTAINS AROUND 30 MPH ON SUNDAY. THERE WILL ALSO BE A
TREND TOWARD DECREASING CLOUDS THROUGH THE DAY...WITH AREAS ALONG
AND EAST OF THE CREST OF THE BLUE RIDGE TO BECOME CLEAR FIRST.
PARTLY CLOUDY CONDITIONS ARE EXPECTED ACROSS THE MOUNTAINS BY THE
AFTERNOON.
TEMPERATURES TONIGHT WILL RANGE FROM THE MID TO UPPER 40S ACROSS THE
MOUNTAINS WITH LOW TO MID 50S ACROSS THE PIEDMONT. ON SUNDAY...HIGHS
WILL RANGE FROM THE LOW 50S TO NEAR 60 ACROSS THE MOUNTAINS...WITH
MID TO UPPER 60S ACROSS THE PIEDMONT.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
AS OF 345 PM EDT SATURDAY...
MUCH COLDER AIR WILL BE ENTERING THE REGION SUNDAY NIGHT. LOOKING
UPSTREAM...TEMPERATURES BEHIND THE FRONT WERE WELL INTO THE 30S.
SURFACE DEW POINTS WILL BE DROPPING INTO THE 20S. IN COORDINATION
WITH SURROUNDING OFFICES...HAVE ISSUED A FREEZE WATCH FOR PARTS OF
THE WESTERN FORECAST AREA. A FEW FACTORS MAY MAKE THE ODDS FOR
FREEZING TEMPERATURES LESS FAVORABLE. FIRST...THE POSITION OF THE
HIGH IS NOT IDEAL. THE CENTER OF THE RIDGE WILL STILL BE TO THE WEST
ON SUNDAY NIGHT WHICH WILL MEAN WINDS WILL NOT COMPLETELY DIMINISH.
ALSO...ANY CLOUD COVER WILL LIMIT AMOUNT OF COOLING. BUT IN LOOKING
AT BUFKIT...FOR MANY STATIONS IN THE WEST...ALL BUT THE LOWEST FEW
HUNDRED FEET OF THE SOUNDING WAS BELOW ZERO. HIGH ELEVATIONS HAVE
THE POTENTIAL TO BE WELL INTO THE FREEZING AIR. BASED IN THE PSU
EYEWALL DEPICTION OF THE ANOMALIES OF THIS AIR MASS...IT IS
DEFINITELY MUCH COLDER THAN NORMAL.
COLD AIR ALOFT COMES OVER THE FORECAST AREA MONDAY. ENOUGH MOISTURE
AND LARGE ENOUGH LAPSE RATES FOR A LAYER OF STRATOCUMULUS AND AND
POSSIBLY A FEW SHOWERS IN THE NORTHWEST UPSLOPE AREAS. MONDAY NIGHT
THE SURFACE HIGH IS CENTERED OVER THE FORECAST AREA. HOWEVER...HIGH
CLOUDS IN ADVANCE OF THE WARM FRONT CROSSING THROUGH THE OHIO VALLEY
MAY REACH THE FORECAST AREA BEFORE 12Z TUESDAY MORNING. IF THE
CLOUDS HOLD OFF TEMPERATURES WILL STILL BE PLENTY COLD WITH LIGHTER
WINDS FOR ANOTHER NIGHT WITH FROST IN THE MOUNTAINS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 130 PM EDT SATURDAY...
PATTERN BECOME LESS AMPLIFIED THIS TIME FRAME. A WARM FRONT AND
LOWER LEVEL MOISTURE APPROACHES ON TUESDAY NIGHT AND WEDNESDAY.
MODELS SHOWING STRONG WARM AIR ADVECTION AND ENOUGH MOISTURE TO KEEP
THE PROBABILITY OF PRECIPITATION IN THE FORECAST.
THE WARM FRONT IS LEADING MUCH WARMER AIR INTO THE REGION. 850 MB
TEMPERATURES REMAIN IN THE +12 TO +16 RANGE FOR THE REST OF THE
WEEK. EAST TO WEST ORIENTED FRONT REMAINS NORTH OF THE FORECAST
AREA. SOUTHERN STREAM SHORT WAVE WILL BE SOMEWHERE OVER THE
TENNESSEE VALLEY OF SOUTHEAST UNITED STATES ON FRIDAY. THIS LOOKS TO
BE THE DAY WITH BETTER AREAL COVERAGE/GREATER PROBABILITY OF
PRECIPITATION. OTHERWISE NOTHING ORGANIZED SO JUST EXPECTING TYPICAL
OROGRAPHICALLY INDUCED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
TEMPERATURES WILL BE NEAR NORMAL TO ABOVE NORMAL THROUGH THE PERIOD.
NO REASON TO STRAY FAR FROM CURRENT GUIDANCE.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 145 PM EDT SATURDAY...
SURFACE COLD FRONT IS STILL WEST OF THE REGION OVER CENTRAL WV
INTO FAR EASTERN KY. AHEAD OF IT...SCATTERED SHOWERS HAVE BEEN
DEVELOPING MAINLY ALONG A KBCB-KROA-KFVX LINE. NO LIGHTNING
STRIKES SO FAR...BUT SOME ISOLATED STORMS ARE EXPECTED AS THE
AFTERNOON PROGRESSES. SOME OF THESE MAY CONTAIN HAIL AND STRONG
DOWNBURST WINDS...ESPECIALLY IN AREAS NEAR AND EAST OF A KFVX-KDAN
LINE. CEILINGS THE REMAINDER OF THE AFTERNOON WILL BE MVFR-LOW END
VFR ACROSS THE MOUNTAINS WITH MAINLY LOW END VFR EAST OF THE CREST
OF THE BLUE RIDGE. VSBYS WILL BE VFR OUTSIDE OF THE IMMEDIATE
REGIONS OF SHOWERS AND STORMS.
THIS EVENING...THE FRONT WILL MOVE THROUGH THE AREA THIS EVENING
ALONG WITH SOME ISOLATED TO SCATTERED SHOWERS. A REINFORCING COLD
FRONT WILL CROSS THE REGION BETWEEN 08Z/4AM-10Z/6AM SUNDAY.
SURFACE WINDS WILL INCREASE FROM THE NORTHWEST BEHIND THIS
SECONDARY COLD FRONT WITH GUSTS AROUND 2O T0 25 KTS AFTER 14Z/10AM
SUNDAY. MVFR WITH POCKETS OF IFR CEILINGS ARE EXPECTED ACROSS THE
MAIN UPSLOPE REGIONS OF SOUTHEAST WEST VIRGINIA. THE REMAINDER OF
THE AREA WILL EXPERIENCE VFR CEILINGS. AFTER 14Z/10AM SUNDAY...ALL
AREAS SHOULD EXPECT VFR CONDITIONS WITH MAINLY CLEAR SKIES EAST OF
THE MOUNTAINS AND SCATTERED LOW END VFR CLOUDS OVER THE MOUNTAINS.
MAINLY VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH THURSDAY. THERE
MAY BE SOME MOUNTAIN VALLEY OR RIVER VALLEY FOG SUNDAY THROUGH
TUESDAY. HOWEVER...EACH SUBSEQUENT DAY THE COVERAGE SHOULD BE
LESS.
COLD HIGH PRESSURE WILL PROMPT SOME PATCHY FROST WHERE WINDS
BECOME NEAR CALM AS THE CENTER OF THE HIGH MOVES OVERHEAD. THE
MOST LIKELY MORNING TO FIND FROST ON YOUR AIRCRAFT WILL BE LATE
MONDAY NIGHT INTO EARLY TUESDAY MORNING.
A WARM FRONT APPROACH THE WESTERN PART OF THE AREA THURSDAY
AFTERNOON. PATCHY RAIN AND POCKETS OF MVFR CEILINGS ARE POSSIBLE.
&&
.CLIMATE...
LOW TEMPERATURES MONDAY AND TUESDAY MORNING WILL FLIRT WITH RECORD
LOW TEMPERATURES AT ALL CLIMATE LOCATIONS WITH THE BEST CHANCE FOR
BREAKING ANY RECORDS BEING TUESDAY MORNING. THE FOLLOWING ARE THE
CURRENT RECORD LOW TEMPERATURES FOR MAY 13 AND MAY 14 ALONG WITH
THE YEAR OF THAT RECORD.
MAY 13 MAY 14
ROA...35...1917 ROA...37...1996
LYH...35...1969 LYH...33...1997
RNK...26...1969 RNK...31...1996
DAN...38...1960 DAN...38...2007
BLF...33...1996 BLF...33...1996
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
VAZ007-009>011-015-018>020.
NC...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
NCZ001-018.
WV...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
WVZ042>045.
&&
SYNOPSIS...AMS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
CLIMATE...CFHazardous weather outlook, May 11, 3:11 PM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT SAT MAY 11 2013
NCZ002-VAZ012>014-016-017-022>024-032>035-043>045-121100-
ALLEGHANY NC-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-
411 PM EDT SAT MAY 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
AREAS OF FROST ARE POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-019-020-121100-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
411 PM EDT SAT MAY 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ046-047-058-059-121100-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
411 PM EDT SAT MAY 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED FROST IS POSSIBLE IN RURAL AREAS MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-018-VAZ007-009>011-015-018>020-WVZ042>045-121100-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-GRAYSON-CRAIG-ALLEGHANY VA-
BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
411 PM EDT SAT MAY 11 2013
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZE WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 11, 4:48 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT SAT MAY 11 2013
VAZ014-022-112215-
ROANOKE VA-MONTGOMERY VA-
548 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR PARROTT...OR 4 MILES SOUTHEAST OF
POPLAR HILL...MOVING EAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
MERRIMAC...
GLENVAR...
MC DONALDS MILL...
AND ELLISTON-LAFAYETTE.
LAT...LON 3724 8013 3717 8048 3727 8052 3730 8046
3735 8029 3734 8026 3738 8020 3738 8017
TIME...MOT...LOC 2146Z 250DEG 43KT 3719 8065
KMSpecial weather statement, May 11, 4:50 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SAT MAY 11 2013
VAZ024-035-112215-
AMHERST VA-ROCKBRIDGE VA-
550 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EXTREME NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKBRIDGE
BATHS TO NATURAL BRIDGE...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTH OF GOSHEN TO 6 MILES SOUTHWEST OF COLLIERSTOWN...AND MOVING
EAST AT 30 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
COLLIERSTOWN...
BUENA VISTA CITY...
GLASGOW...
FAIRFIELD...
AND ORONOCO.
LAT...LON 3789 7918 3760 7934 3765 7967 3766 7968
3769 7967 3770 7968 3772 7968 3790 7953
TIME...MOT...LOC 2146Z 266DEG 28KT 3785 7950 3768 7963Special weather statement, May 11, 4:52 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT SAT MAY 11 2013
NCZ005-112230-
ROCKINGHAM NC-
552 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 630 PM EDT
* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BETHANY...OR 7 MILES SOUTHEAST
OF MADISON...MOVING EAST AT 35 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
WENTWORTH...
MONROETON...
BETHANY...
AND ELLISBORO.
LAT...LON 3625 7993 3626 7998 3636 8002 3645 7959
3628 7953 3626 7953 3624 7961
TIME...MOT...LOC 2151Z 253DEG 31KT 3630 7991
KMSpecial weather statement, May 11, 5:17 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT SAT MAY 11 2013
VAZ022-112245-
ROANOKE VA-
617 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ROANOKE COUNTY IN VIRGINIA...
* UNTIL 645 PM EDT
* AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR SHAWSVILLE...MOVING EAST AT 35 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM CITY...
CAVE SPRING...
HOLLINS...
AND VINTON.
LAT...LON 3734 7988 3727 7985 3723 7984 3720 8019
3723 8019 3725 8021 3728 8022 3737 7996
TIME...MOT...LOC 2216Z 254DEG 29KT 3722 8032
KMSpecial weather statement, May 11, 5:50 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT SAT MAY 11 2013
VAZ034-112315-
BEDFORD VA-
650 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN BEDFORD COUNTY IN VIRGINIA...
* UNTIL 715 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR STEWARTSVILLE...MOVING EAST AT 35 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
BEDFORD CITY...
THAXTON...
CHAMBLISSBURG...
LAT...LON 3741 7949 3723 7944 3723 7983 3732 7984
3735 7979 3736 7978
TIME...MOT...LOC 2246Z 264DEG 31KT 3729 7977Special weather statement, May 11, 6:08 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 PM EDT SAT MAY 11 2013
VAZ017-032-033-112330-
FRANKLIN VA-PATRICK VA-FLOYD VA-
708 PM EDT SAT MAY 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN FRANKLIN COUNTY IN VIRGINIA...
NORTHEASTERN PATRICK COUNTY IN VIRGINIA...
EASTERN FLOYD COUNTY IN VIRGINIA...
* UNTIL 730 PM EDT
* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A THUNDERSTORM NEAR ENDICOTT...OR 7 MILES EAST OF
FLOYD...MOVING EAST AT 20 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
FERRUM...
ENDICOTT...
LAT...LON 3684 8025 3696 8026 3701 7997 3682 7995
3683 8000 3682 8001
TIME...MOT...LOC 2304Z 271DEG 19KT 3689 8018Thunderstorm Wind, Bedford
- When
- May 11, 6:10 PM EST
- Where
- Bedford County, 4.81 mi S of Thaxton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 37.282, -79.613
A few trees were blown down by thunderstorm winds on Dickerson Mill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, May 11, 2013$14,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in Florida, May 11, 2013$2,000 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in New Jersey, May 11, 2013$10,000 · 61 kt wind · 6 events
- Damaging Winds and Lightning Strike in New Jersey, May 11, 2013$1,000 · 52 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, May 11, 20131 in hail · 5 events
- Flash Flood and Heavy Rain in Hawaii, May 11 to 13, 20134 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 11 to 12, 20134 events
- Damaging Winds in Maryland, May 11, 2013$10,000 · 74 kt wind · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, May 11, 20131 in hail · 3 events
- Marine Thunderstorm Winds in Lake Huron, May 11, 20133 events
- Flooding in Massachusetts, May 11, 2013$5,000 · 3 events
- Heavy Rain in Texas, May 11, 20132 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455315.